I'm still re-grouping from all this. difficult child has been on lithobid and depakote er for many months. He had been doing well but like many, he had a "blip" or whatever a few weeks ago. He's already in lots of legal trouble from a 2 hour crime spree last year (he was on prozac then) and as a result of that and a medication-wash, his diagnosis was switched to BiPolar (BP). Anyyway, as is his typical pattern, he was great and then screwed up and broke the law again. This time was much less drastic then the past 2 years- he went into a detached shed in someone's back yard. No stealing, etc. psychiatrist still raised lithobid dosage because there had been other things going on- raging, sleepliness, etc. SSOOOO- here we are tonight and difficult child goes on a rage that is as bad as when he first started with this 2 years ago. I don't get it. Initially, the lithobid took care of the extreme stuff- like raging and severe sleepliness. But he was waving a kitchen knife around tonight, stuck all his medications in his pocket and left the room, cut off circuit breakers for power in part of the house, and saying the "I don't care about anything" stuff. I know if I call police they will lock him up in detention- he's on a suspended sentence and he has this other break-in in the shed to be decided upon. I swear though, he goes months (like 8 to 10) and he is fine. Do I change psychiatrists? Do I just let them lock him up? I don't think he's faking the months of typical normal behavior- I don't think he could, much less, would. He has punched holes in walls and torn up doors. I kept trying to reason with him (we all know how that goes) - then after a whaile of reminding him of his choices, he finally went into the bathroom for a bath. He's in there now- in the tub- knocking on the side wall. Suggestions?? Can lithobid work on the "extremes" for over six months then become completely ineffective? I never thought the medications were "exactly" right, but things haven't gotten to this point in a VERY LONG time. psychiatrist mentioned we might have to change medications completely. GEEEZ- you think it might be time???